MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3503230
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d 6b.Explantation date: june 29, 2023 since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 50-year old asian female patient underwent breast augmentation revision with a 230cc mentor smooth round high profile saline breast prosthesis on the right breast.Post-operatively, the patient was diagnosed with spontaneous right breast implant deflation.As a result, the patient has been scheduled for breast implant removal surgery on (b)(6) 2023.The date of implantation provided was after the expiration of the device.Follow-up is in progress and a supplemental report will be submitted when clarifying information is made available.
 
Additional Manufacturer Narrative
On july 5, 2023, mentor received additional information indicating that the patient's implants were replaced with the following devices: (right) 325cc mentor memorygel breast implant catalog: 3503254bc lot: 9802002 sn: (b)(6) and (left) 325cc mentor memorygel breast implant catalog: 3503254bc lot: 9802002 sn: (b)(6).
 
Additional Manufacturer Narrative
On july 10, 2023, mentor received additional information indicating that the correct date of implantation was on (b)(6) 2005.
 
Additional Manufacturer Narrative
On july 18, 2023, the mentor failure analysis lab received the device for evaluation.On july 19, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sm hps dv 230cc implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted at a junction of the valve system.A microscopic examination was performed and the cause of the deflation could not be identified.Therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.A second product was received (lot-258226).No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.

Brand Name
MENTOR SMOOTH ROUND HIGH PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17120165
Report Number1645337-2023-06994
Device Sequence Number6612173
Product Code FWM
UDI-Device Identifier00081317001591
UDI-Public00081317001591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2009
Device Model Number3503230
Device Catalogue Number3503230
Device Lot Number5591476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/05/2023
07/10/2023
07/18/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/05/2023
07/17/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian